Hepatitis C Community
nearly over!
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

nearly over!

Hubby had last shot last night and finishes tx on Monday Just wondered if he will get any withdrawel symptons and what can i look out for? Also while im here i no we want to say a massive thank-you to all of you your advice and support as been fantastic and invaluable without it am not sure where i would have been especially first month when neither of us understood what was happening so once again thank-you from the bottom of my heart much love and regards Jules xx
15 Comments Post a Comment
Blank
4113881 tn?1415853876
I had the same question as I finished TX and still feel pretty bad...if not different. I assuming its my body making the transition to being off the meds...

Anyways, I always liked this page that these ladies put together called "The Combo Survival Guide from A to Z" Its in regards to Hep C treatment and it has a section a dressing withdrawals:

Withdrawal:
Some people feel absolutely great after treatment but there are some that are experiencing a continuation of the side effects, even months after treatment is over.  Some of these may include: shaking, rebound headache, joint aches, fatigue, muscular twitching and pain.  Please talk to your doctor if the effects are too severe.

Try to purge the chemicals from your system by sweating as much as you can.  Go to the gym, do some cardio, work out, take a hot sauna or a long walk. Here is a good article about the detoxifying effects of sweating: http://www.o3zone.com/ozoneser/articles/024.htm.

The Ribavirin seems to hang around for a while and may take months to leave your system.   Help your body move it along by maintaining your extra intake of fluids, especially fruit juices and green drinks that contain: Spirulina, Chlorella, Blue Green Algae, or Wheat Grass.  Eat lots of green leafy vegetables, if you have a juicer, make yourself some nutritious blends of fruits and vegetables.  These are all natural antioxidants and may help your body to cleanse itself.  Also, Vitamin E and C are very good antioxidants, here is an article about Antioxidants in general from the Mayo Clinic: http://www.mayohealth.org/mayo/9308/htm/antioxid.htm

http://www.hepcsurvivalguide.org/comboguide.htm
Blank
4670047 tn?1375734001
You are a great support on this site. Always uplifting and positive. I'm sure hubby is well aware of it!! I'm praying for the best for the both of you!! Let us know his outcome, when the final curtain comes down. :):). Kitty
Blank
1840891 tn?1431551393
Congratulations on making it to the end! You should both be very proud of this huge accomplishment.

I actually didn't want to try to purge my body of the drugs too rapidly after tx because, after having relapsed after my previous tx, I figured I might have better results if I allowed the drugs to linger to whatever was their natural tendency. I kept drinking lots of water for a long time but that's all I did to detox. After about four months I didn't seem to need as much water and I gradually went back to my pre-tx water consumption  (which has always been higher than average). I had no symptoms I would call withdrawals, all the changes were positive, they just weren't as fast as I wished. I treated for 48 weeks and I'm also cirrhotic; someone with a healthier liver and shorter tx might recover more quickly. It took me about 3 weeks to start feeling a little better, and it was 4 months before I felt a lot better. My blood counts and appetite where back to normal in about 12 weeks, my hair began to grow back at about 16 weeks.  The slowest recovery was in skin issues (tendency toward rashes and sun sensitivity) and intestinal problems, which are 95% recovered now at 7 months post-tx. I did achieve SVR however, and this after having failed on two previous tx attempts. I am still low on energy, but no worse now than before tx, and the low energy can come with cirrhosis.

I have read that it takes 3 months to get the interferon out of your system, but it takes a whole 6 months to get all the ribavirin out. That's why it's important not to risk any pregnancy for 6 months post-tx - though most of us on tx are beyond reproductive age anyway (sigh)!
Blank
1815939 tn?1377995399
I had no withdrawal symptoms but I felt better as each day passed. It took weeks and months to get most of the lingering side effects totally gone. They just kept improving day by day. I still have some rash issues and skin issues. My gums are improved and I no longer need gum grafting. Good thing I did not jump into that right away, LOL. My gums are so much better now just by being off the drugs. I think your husband will find that day by day he will im,prove and that as the days pass, he will notice now and then that something has disappeared for good. Soon he should be feeling great.
Blank
4652753 tn?1364585546
Although I can't comment on what happens at the end, I just wanted to congratulate you and your hubby!  What an accomplishment this is and how uplifting it is to those of us continuing this march to see folks complete it.  You have been such a great inspiration!  The best to you both.  
Blank
3159077 tn?1356034731
Congratulations to both of you. I had no withdrawal symptoms and felt better right away, but I was still really tired the first couple of weeks. I'm now 5 weeks post-treatment and I noticed I'm actually feeling human again and like my normal self. I went back to the gym this week (light weights), started working on projects I'd put off for 7 months, and have been playing guitar again. I'm even feeling the desire to socialize with people. It did seem like it took awhile for things to improve, but I was just impatient to feel better. You really have been a positive force on this site and we appreciate your sparkly attitude and comments.  Reid
Blank
1986676 tn?1329866071
I finished tx somewhere around the last week of Feb.
Most days I feel pretty good. It kind of goes and comes, but I feel much better than I did on tx.  l haven't had any withdrawal issues.

My biggest concern is my stamina. I'm still week.
Blank
Avatar f tn
So glad you finished and cong. This is a great support sight ever. The weeks of treatment was hard. I finished in June 2012 and feel good  except for osteoarthritus and I had that before treatment.  Give it about a month and you will see each day is better . Best of luck to you  
God Bless
bbj
Blank
Avatar m tn
Congratulations on him finishing and you sticking by him as treatment is tough on both spouses...... As for any withdrawals? None really but please keep and eye out for full moons and excessive hair growth during this time........ Just saying..:)
Blank
Avatar f tn
between the tears i just want to say you are all just brill no other word for it good luck to all that still got to go down the road and round the corner and to those that are round the bend(no pun meant) good luck and thanx to you all will get his 24 wk und on 8th May POSITIVE DUDES POSITIVE will let you know
Blank
Avatar f tn
i agree if i got preg would make a fortune love from menopausal Jules x
Blank
Avatar n tn
I finished treatment April 11th so far so good. No withdrawals. I just wake up with a clear mind and a smile on my face. I started to feel pretty good soon after I ended treatment. Just got my EOT labs and still UND. Congrats to you and your husband. Kobe well done!
Blank
Avatar n tn
I finished treatment April 11th so far so good. No withdrawals. I just wake up with a clear mind and a smile on my face. I started to feel pretty good soon after I ended treatment. Just got my EOT labs and still UND. Congrats to you and your husband. Kobe well done!
Blank
4856858 tn?1365382377
Hi Revelation, I stopped about the same time as you. My stamina is almost back but still feel some shortness of breath at times. I have been exercising. I think it would take forever for stamina to return unless you push yourself some. Not so you hurt your body but a least walk.
Blank
Avatar n tn
Just looked at my post, both of them. Kobe well done?! I'm laughing. I hope you know I meant job well done.  Tee hee
Blank
Post a Comment
To
Recent Activity
1420486 tn?1384796753
Blank
blondie717 joined this community
Welcome them!
Jun 28
517872 tn?1465669131
Blank
senseanonymous  commented on photo
Jun 28
707563 tn?1455827280
Blank
Emily_MHModerator Survey link - https://goo.g... Comment
Jun 26
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
163305 tn?1333672171
Blank
Rural Mural, CA
1815939 tn?1377995399
Blank
317787 tn?1465993311
Blank
DC
Avatar universal
Blank
Hepatitis C Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Hepatitis Answerers
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
163305 tn?1333672171
Blank
Rural Mural, CA
1815939 tn?1377995399
Blank
317787 tn?1465993311
Blank
DC
Avatar universal
Blank